| Model Number |
478093 03 |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/09/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Intuitive surgical inc.(isi), has not received the da vinci product with an alleged issue to perform failure analysis.
Event or Problem Description
It was reported that during da vinci-assisted surgical procedure, the tip of fenestrated bipolar forceps instrument began to gradually become misaligned even though the tissue was not grasped forcefully.Site checked, and the screw that holds the tip in place seemed weak.While removing it from arm, the instrument got stuck in trocar and entire instrument was removed with trocar.Same issue occurred with changed instrument from same lot.Site used another lot to complete the surgery.The procedure was completed with no reported injury.
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the da vinci product to perform failure analysis.The fenestrated bipolar forceps instrument was analyzed and found to have a broken semi- tubular rivet at the grip base.The component is damaged and there may be missing material, but the size of the missing pieces cannot be confirmed.The broken piece was not returned with the instrument.Further inspection of the returned instrument found no additional damage or abnormalities.The complaint regarding the screw that holds the tip in place seemed weak was confirmed by failure analysis.The probable root cause is attributed to damage during use, which may result from applying excess force on the instrument shafts and/or tips during handling, insertion, usage (overloading), or removal.
Event or Problem Description
Refer to h11 for follow-up information.